Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Have pimples on face and started increasing after contracting herpes. Any medication?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 345 Questions
I want a clear face.
was not able to upload a picture so I've pits & pimples in my face.

I noticed that they increased after I contracted herpes simplex 2 although they don't look like the herpes blisters.
Posted Fri, 14 Dec 2012 in Skin Hair and Nails
Answered by Dr. Kruti 22 hours later

Thanks for posting your query.
I can understand your concern.

Herpes can leave scars and hence you have found an increase in the pits.

I will give you my recommendations for the pimples and the pits. Hope you have not been squeezing any of the lesions, as that will lead to XXXXXXX scars and pigmentation.

You need to follow a routine of cleansing, sunscreen, creams daily.
1.     Cleanse your face with Cetaphil cleansing lotion for acne prone skin thrice daily.
2.     Sunscreen needs to be used daily, Neutrogena would be a good choice.
3.     Only if you have active lesions, then you need to apply these creams :- Clindamycin gel on the active acne lesions in the morning and Retin A 0.025% cream at night on the entire face. Retin A needs to be applied only at night, start with applying it for 2 hours, and then gradually increase the time interval to keep it overnight.

Now coming to the scarring:- Your skin is scarring because, that is the natural history of how acne progresses and then resolves. You need not worry, as there is treatment for it. However, if you stop applying the creams on active lesions, they will leave behind deeper scars. You can do either of these procedures. This will ensure treatment of the scars permanently.
1.     Subcision is a method used to treat XXXXXXX rolling scars left behind by acne. The process involves separating the skin tissue in the affected area from the deeper scar tissue. This allows the blood to pool under the affected area, eventually causing the XXXXXXX rolling scar to level off with the rest of the skin area. It is done with the help of special needles inserted in the skin under topical or local anaesthesia.
2.     DERMAROLLER is used for treating Acne Scars, it is an instrument with small sharp micro needles which act on acne scars. If your dermatologist does these procedures, he can do them for you. They cause transient redness for a day and then you can go back to work, you could get it done on the weekend. It is an office procedure, which takes around 30 minutes.
3.     Pixel laser, which will clear the scars in 4-6 sittings. Done with the help of a laser machine. It will take a while, but surely everything will clear up.

You have a feature to upload the image by yourself, at the right side of the query page, please utilize that. Or else, you can send it to YYYY@YYYY with subject as "ATTN: Dr. Kruti".

Hope this answer was useful.
Above answer was peer-reviewed by
Follow-up: Have pimples on face and started increasing after contracting herpes. Any medication? 2 hours later

Uploaded few pictures. Please see...

Answered by Dr. Kruti 7 minutes later

Thanks for the pictures.

I reviewed them and in your case, dermaroller along with subcision would work the best.

Hope you can visit your dermatologist who can start these procedures for you.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor